MAUDE Adverse Event Report: INVAMEX IVC BARIATRIC BED 9153641598; BED, AC POWERED ADJUSTABLE HOSPITAL

INVAMEX IVC BARIATRIC BED 9153641598; BED, AC POWERED ADJUSTABLE HOSPITAL
Model Number NA:BAR600IVC
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch is being filed in an abundance of caution.This device was over 12 years old at the time of this issue.However, the junction box was roughly 4 years old.This device was manufactured by invacare sanford which is no longer in operation.The manufacturing site will be listed as invacare invamex for filing purposes as they are the current manufacturing site for this device.The pictures provided didn¿t show any clear indication of damage to any of the bed components.However, the junction box ports did have some slight discoloration that the cause couldn¿t be determined.The junction box, actuators, power supply, and electronic cables are awaiting return, and if additional information becomes available a follow up medwatch will be filed.The underlying cause of the bed allegedly catching fire couldn¿t be determined.The reporter did indicate the device was plugged in via an extension cord, but the specifications of the extension cord were unknown.The device manual indicates ¿when using an extension cord, use only a three-wire extension cord having at least 16 awg (american wire gauge) wire and the same or higher electrical rating as the device being connected.Use of improper extension cord could result in a risk of fire and electric shock.Three prongs to two prong adapters should not be used.Use of three prong adapters can result in improper grounding and present a shock hazard to the user.¿ the bed is equipped with a hand crank to lower the bed down in the event of an electronic malfunction.
 
Event or Problem Description
The reporter stated the bar600ivc bed caught fire.They stated no injuries or damages were reported.This bed was in an assisted living facility and was confirmed to be plugged in via extension cord.According to the facility, the fire was near the junction box or the motors.

Brand Name
IVC BARIATRIC BED 9153641598
Common Device Name
BED, AC POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key21245641
Report Number9616091-2025-00002
Device Sequence Number18266618
Product Code FNL
UDI-Device Identifier00841447102687
UDI-Public00841447102687
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberNA:BAR600IVC
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown